Share Facebook


09-25-2009, 01:00 PM   #1
FEELING MUCH BETTER
New Member
 
Join Date: Sep 2009
Remicade and Work

I just went to the doctor and she wants me to start on Remicade next week because she says my Crohn's is one of the most aggressive forms because the surgery didn't even work and as I'm tapering down on Prednisone (currently on 20, started at 40mg) the symptoms are already coming back.

Anyway, my question is how long does the infusion take? Has anyone had problems with their employers by being on this medication? I felt so guilty taking all that time off for surgery less than a year ago, and now I have to start taking half days every couple of weeks is really bothering me.

Are there any medications that are out their that come in pill form, or are they all infusions now???

I guess I'm not feeling much better anymore.
09-25-2009, 04:20 PM   #2
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
I haven't had any problems with my employer. They are very understanding of my illness, and my sick time is my sick time to take as needed.
It is 2 weeks at first, but the next infusion is 4 weeks after that, and then they are 8 week intervals. (Some do 0,2,4,8 weeks, and some docs do 0,2,6,8 I think) Infusions seem to be around 4 hours for most of us. Mine is at 1pm and I am usually out of there by 4:30 or 5. I think KatieSue was going on a Saturday and didn't have to miss work.
Good luck - Remi has been amazing for me, I hope it works well for you if that's what you choose to go with!
09-25-2009, 08:48 PM   #3
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
Shantel said:
I don't know how long MBH has been on Remi.
10 months
09-29-2009, 02:46 PM   #4
FEELING MUCH BETTER
New Member
 
Join Date: Sep 2009
Thanks you guys. That acutally doesn't sound so bad. Now I just have to get through my fear of needles..ugh
09-29-2009, 03:04 PM   #5
imisspopcorn
Punctuation Impaired
 
imisspopcorn's Avatar
 
Join Date: Aug 2009

My Support Groups:
I'm sorry your joining the Remicade club. My ileum came out last August and the disease is back....
My 3rd dose is next week. The treatment center I go to does have Saturday appointments.
Funny thing, I am just now starting to have energy again and my treatment is right around the corner. Let me know if you experience fatigue after your first dose.

Good luck. And I hope everything with IV goes smooth.
__________________
~*~*~*~*~*~*~*~*~*
Instead of hiding in the darkness of a grey cloud, why not look for the silver lining?
10-04-2009, 11:47 AM   #6
bella_sky
Senior Member
 
bella_sky's Avatar
 
Join Date: Aug 2009
Location: Pennsylvania

My Support Groups:
I used to have the worst fear of needles too!! My doc prescribed me some ativan to take before the infusion to help calm me down, I felt bad for the nurses because they're just trying to do their job and I was such a mess with the fear of needles. Now I dont mind needles at all and am a real trooper, no passing out or freaking out at all anymore!
__________________
27 F - Dx with Crohns in 7/2009. Currently on Humira, Imuran and Prednisone. Remicade caused drug-induced lupus. Dx 11/2009: Hemangiopericytoma tumor in/around spine. Dx 2010: Crohns Arthritis, Avascular Necrosis in both hips, bursitis in both hips, neuromas in back & foot. Currently being tested for Endometriosis.

I'm engaged to the most incredibly supportive man of my dreams

Listen to your instincts. Stand your ground.


God bless.
10-09-2009, 12:43 PM   #7
FEELING MUCH BETTER
New Member
 
Join Date: Sep 2009
Well, just made my first appointment for next Wednesday. Wish me luck. Stopped the Prednisone and all my symptoms are back, so it better work.

Ativan, Huh? Maybe I should call and get some of that. It's actually not the needle that bothers me so much anymore, but when some things are injected into me (so far Potassium and Contrast for the CT Scan) my veins KILL the whole time and I end up smacking my arms to dull the pain and pretty much having a difficult time all around. Heating pads seem to work, but one time in the hospital I made them change the IV several times hoping that it was just the location...
10-09-2009, 04:57 PM   #8
imisspopcorn
Punctuation Impaired
 
imisspopcorn's Avatar
 
Join Date: Aug 2009

My Support Groups:
FEELING MUCH BETTER said:
Well, just made my first appointment for next Wednesday. Wish me luck. Stopped the Prednisone and all my symptoms are back, so it better work.

Ativan, Huh? Maybe I should call and get some of that. It's actually not the needle that bothers me so much anymore, but when some things are injected into me (so far Potassium and Contrast for the CT Scan) my veins KILL the whole time and I end up smacking my arms to dull the pain and pretty much having a difficult time all around. Heating pads seem to work, but one time in the hospital I made them change the IV several times hoping that it was just the location...
Potassium is the worst ever!! There is no pain at all with the Remicade while it's being infused. Don't worry...
Reply

Thread Tools


All times are GMT -5. The time now is 04:22 PM.
Copyright 2006-2017 Crohnsforum.com